Alert archive / Hawaii / High Surf Warnings in 2011

High Surf Warning 7, NWS Honolulu, HI

March 14, 2011Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Mar 14, 2011, 10:05 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 14, 2011, 6:00 PM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2011, 10:05 AM HST (20:05 UTC)
In effect from
Mar 14, 2011, 6:00 PM HST
Expired
Mar 16, 2011, 5:30 AM HST
In force
36 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2011-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2011-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WHHW40 PHFO 142005
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1005 AM HST MON MAR 14 2011

...A NEW NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH
SURF FOR NORTH AND WEST FACING SHORES NIIHAU AND KAUAI...AND NORTH
FACING SHORES OF OAHU MOLOKAI AND MAUI...

...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST AND WEST FACING
SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND...

HIZ001>003-150915-
/O.NEW.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/
/O.CON.PHFO.SU.Y.0017.000000T0000Z-110315T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
1005 AM HST MON MAR 14 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...
...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THIS EVENING. 

* SURF...WAVE HEIGHTS OF 10 TO 15 FEET IS EXPECTED TODAY RISING TO
  20 TO 30 FEET TONIGHT ALONG NORTH AND WEST FACING SHORES.

* TIMING...ADVISORY LEVEL SURF WILL MAINTAIN THROUGH LATE THIS
  AFTERNOON BEFORE A NEW LARGER SWELL MOVES IN TONIGHT WHICH
  WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG
  SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST
  SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ007-008-012-013-017-019-020-150915-
/O.NEW.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
1005 AM HST MON MAR 14 2011

...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY.

* SURF...WAVE HEIGHTS WILL RISE TO 20 TO 30 FEET TONIGHT ALONG
  NORTH AND WEST FACING SHORES.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG
  SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST
  SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ006-150915-
/O.EXB.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/
WAIANAE COAST-
1005 AM HST MON MAR 14 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 12 TO 18 FEET.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN
  STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES EXPOSED TO
  THE NORTHWEST SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ009-150915-
/O.EXB.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/
OLOMANA-
1005 AM HST MON MAR 14 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 8 TO 12 FEET MAINLY
  ALONG NORTH FACING SHORES.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN
  STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES EXPOSED TO
  THE NORTHWEST SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ025-150915-
/O.EXB.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/
BIG ISLAND NORTH AND EAST-
1005 AM HST MON MAR 14 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY. 

* SURF...WAVE HEIGHTS OF 10 TO 20 FEET CAN BE EXPECTED ALONG NORTH
  FACING SHORES.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD OVERNIGHT AND
  CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN
  STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES EXPOSED TO
  THE NORTHWEST SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER/DEJESUS
6 follow-up statements
603 
WHHW40 PHFO 150125
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 PM HST MON MAR 14 2011

...A NEW NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH SURF
FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND
NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND...

...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST FACING SHORES
OF OAHU...

HIZ006-025-151430-
/O.UPG.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/
/O.EXA.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
325 PM HST MON MAR 14 2011

...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 15 TO 25 FEET WITH
  OCCASIONAL SETS TO 30 FEET ON THE OUTER REEFS.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND
  CONTINUE THROUGH EARLY WEDNESDAY MORNING. 

* IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG 
  SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE 
  NORTHWEST SWELL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ001>003-151430-
/O.CON.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/
/O.CON.PHFO.SU.Y.0017.000000T0000Z-110315T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
325 PM HST MON MAR 14 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL
6 PM HST THIS EVENING. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 25 TO 35 FEET TONIGHT
  WITH OCCASIONAL SETS TO 40 FEET ON THE OUTER REEFS ALONG NORTH
  AND  WEST FACING SHORES.

* TIMING...A NEW LARGE SWELL MOVES IN TONIGHT WHICH WILL CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG 
  SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE 
  NORTHWEST SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ007-008-012-013-017-019-020-151430-
/O.CON.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
325 PM HST MON MAR 14 2011

...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 25 TO 35 FEET TONIGHT
  WITH OCCASIONAL SETS TO 40 FEET ON THE OUTER REEFS ALONG NORTH
  AND WEST FACING SHORES.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG 
  SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE 
  NORTHWEST SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ009-151430-
/O.CON.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/
OLOMANA-
325 PM HST MON MAR 14 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 10 TO 14 FEET MAINLY
  ALONG NORTH FACING SHORES ALONG THE EAST COAST OF OAHU.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND 
  CONTINUE THROUGH EARLY WEDNESDAY MORNING. 

* IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER 
  EVEN STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES 
  EXPOSED TO THE NORTHWEST SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER/DEJESUS
548 
WHHW40 PHFO 150438
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...RESENT
NATIONAL WEATHER SERVICE HONOLULU HI
637 PM HST MON MAR 14 2011

...A NEW NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH SURF
FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND
NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND...

...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST FACING SHORES
OF OAHU...

HIZ006-025-151430-
/O.UPG.PHFO.SU.Y.0017.000000T0000Z-110316T1600Z/
/O.EXA.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
637 PM HST MON MAR 14 2011

...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
WEDNESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 15 TO 25 FEET WITH
  OCCASIONAL SETS TO 30 FEET ON THE OUTER REEFS.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND
  CONTINUE THROUGH EARLY WEDNESDAY MORNING. 

* IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG 
  SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE 
  NORTHWEST SWELL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ001>003-151430-
/O.CON.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/
/O.CON.PHFO.SU.Y.0017.000000T0000Z-110315T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
637 PM HST MON MAR 14 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL
6 PM HST THIS EVENING. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 25 TO 35 FEET TONIGHT
  WITH OCCASIONAL SETS TO 40 FEET ON THE OUTER REEFS ALONG NORTH
  AND  WEST FACING SHORES.

* TIMING...A NEW LARGE SWELL MOVES IN TONIGHT WHICH WILL CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG 
  SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE 
  NORTHWEST SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ007-008-012-013-017-019-020-151430-
/O.CON.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
637 PM HST MON MAR 14 2011

...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 25 TO 35 FEET TONIGHT
  WITH OCCASIONAL SETS TO 40 FEET ON THE OUTER REEFS ALONG NORTH
  AND WEST FACING SHORES.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG 
  SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE 
  NORTHWEST SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ009-151430-
/O.CON.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/
OLOMANA-
637 PM HST MON MAR 14 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY. 

* SURF...WAVE HEIGHTS EXPECTED TO RISE TO 10 TO 14 FEET MAINLY
  ALONG NORTH FACING SHORES ALONG THE EAST COAST OF OAHU.

* TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND 
  CONTINUE THROUGH EARLY WEDNESDAY MORNING. 

* IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER 
  EVEN STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES 
  EXPOSED TO THE NORTHWEST SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER/DEJESUS
872 
WHHW40 PHFO 151332
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST TUE MAR 15 2011

...A NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH SURF
FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU... AND
NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND...

...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST FACING SHORES
OF OAHU...

HIZ001>003-006>008-012-013-017-019-020-025-160245-
/O.CON.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
BIG ISLAND NORTH AND EAST-
332 AM HST TUE MAR 15 2011

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* SURF...WAVE HEIGHTS OF 25 TO 35 FEET TODAY ALONG NORTH AND WEST
  FACING SHORES.

* TIMING...THE SWELL WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG 
  SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE 
  NORTHWEST SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ009-160245-
/O.CON.PHFO.SU.Y.0017.000000T0000Z-110316T1600Z/
OLOMANA-
332 AM HST TUE MAR 15 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* SURF...WAVE HEIGHTS OF 10 TO 14 FEET MAINLY ALONG NORTH FACING
  SHORES ALONG THE EAST COAST OF OAHU.

* TIMING...THE SWELL WILL CONTINUE THROUGH EARLY WEDNESDAY
  MORNING.

* IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER 
  EVEN STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES 
  EXPOSED TO THE NORTHWEST SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
760 
WHHW40 PHFO 160140
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST TUE MAR 15 2011

...A NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH SURF
FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU... AND
NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND...

...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST FACING SHORES
OF OAHU...

HIZ001>003-006>008-012-013-017-019-020-025-161430-
/O.CON.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
BIG ISLAND NORTH AND EAST-
340 PM HST TUE MAR 15 2011

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...


* SURF...WAVE HEIGHTS OF 20 TO 25 FEET TODAY ALONG NORTH AND 
  WEST FACING SHORES. 

* TIMING...THE SWELL WILL CONTINUE TO PRODUCE WARNING LEVEL SURF
  THROUGH EARLY WEDNESDAY MORNING. ADVISORY LEVEL SURF MAY CONTINUE
  THROUGH THE DAY ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND COASTAL EROSION.

&&

$$

HIZ009-161430-
/O.CON.PHFO.SU.Y.0017.000000T0000Z-110316T1600Z/
OLOMANA-
340 PM HST TUE MAR 15 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

* SURF...WAVE HEIGHTS OF 10 TO 14 FEET MAINLY ALONG NORTH FACING 
  SHORES ALONG THE WINDWARD COAST OF OAHU. 

* TIMING...THE SWELL WILL CONTINUE THROUGH EARLY WEDNESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
561 
WHHW40 PHFO 161331
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST WED MAR 16 2011

...A NORTH-NORTHWEST SWELL WILL PRODUCE WARNING-LEVEL HIGH SURF
FOR NORTH- AND WEST-FACING SHORES OF NIIHAU KAUAI AND OAHU...AND
NORTH-FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND...

...A HIGH SURF ADVISORY ALSO IS IN EFFECT FOR EAST-FACING SHORES
OF OAHU...

HIZ001>003-006>008-012-013-017-019-020-025-161600-
/O.CON.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
BIG ISLAND NORTH AND EAST-
331 AM HST WED MAR 16 2011

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING. 

* SURF...WAVE HEIGHTS OF 20 TO 25 FEET ALONG NORTH- AND WEST-
  FACING SHORES.

* TIMING...THE SWELL WILL CONTINUE TO PRODUCE WARNING LEVEL SURF
  THROUGH EARLY THIS MORNING. ADVISORY-LEVEL SURF MAY CONTINUE
  THROUGH THE DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND COASTAL EROSION.

&&

$$

HIZ009-161600-
/O.CON.PHFO.SU.Y.0017.000000T0000Z-110316T1600Z/
OLOMANA-
331 AM HST WED MAR 16 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING. 

* SURF...WAVE HEIGHTS OF 10 TO 14 FEET MAINLY ALONG NORTH-FACING
  SHORES ALONG THE WINDWARD COAST OF OAHU.

* TIMING...THE SWELL WILL CONTINUE THROUGH EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
988 
WHHW40 PHFO 161530
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
530 AM HST WED MAR 16 2011

...A NORTH-NORTHWEST SWELL WILL PRODUCE ADVISORY-LEVEL HIGH SURF
FOR NORTH- AND WEST-FACING SHORES OF NIIHAU KAUAI AND OAHU...AND
NORTH-FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND...

...A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT FOR EAST-FACING
SHORES OF OAHU...

HIZ002-003-006>008-012-013-017-019-020-025-170400-
/O.CAN.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/
/O.EXB.PHFO.SU.Y.0017.110316T1600Z-110317T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-
OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
530 AM HST WED MAR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

* SURF...WAVE HEIGHTS OF 10 TO 15 FEET ALONG NORTH-FACING AND 8 TO
  12 FEET ALONG WEST-FACING SHORES.

* TIMING...THE SWELL WILL CONTINUE THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ001-170400-
/O.CAN.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/
/O.NEW.PHFO.SU.Y.0018.110316T1600Z-110317T0400Z/
NIIHAU-
530 AM HST WED MAR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

* SURF...WAVE HEIGHTS OF 10 TO 15 FEET ALONG NORTH-FACING AND 8 TO
  12 FEET ALONG WEST-FACING SHORES.

* TIMING...THE SWELL WILL CONTINUE TO PRODUCE ADVISORY-LEVEL SURF
  THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND COASTAL EROSION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ009-170400-
/O.EXT.PHFO.SU.Y.0017.000000T0000Z-110317T0400Z/
OLOMANA-
530 AM HST WED MAR 16 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...WAVE HEIGHTS OF 6 TO 10 FEET MAINLY ALONG NORTH-FACING
  SHORES ALONG THE WINDWARD COAST OF OAHU.

* TIMING...THE SWELL WILL CONTINUE THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 14, 9:48 AM HST, 17 minutes earlier.

Area forecast discussion, Mar 14, 9:48 AM HST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
948 AM HST MON MAR 14 2011

.SYNOPSIS...
TRADE WINDS WILL PREVAIL THROUGH THE FORECAST PERIOD WITH INCREASING
WIND SPEEDS BEGINNING TUESDAY AFTERNOON. TRADE WINDS WILL BECOME
STRONG AND GUSTY BY MIDWEEK...AND REMAIN BREEZY INTO THE WEEKEND.
CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...WITH MORE
LEEWARD SHOWERS EXPECTED DURING PERIODS OF STRONGER TRADES.

&&

.DISCUSSION...
DRY ATMOSPHERIC CONDITIONS WITH MODERATE TRADE WINDS WILL CONTINUE
INTO TUESDAY WITH A RELATIVELY WEAK RIDGE IN PLACE NORTH OF THE
STATE. CURRENT TRADE WINDS ARE CARRYING DRIER THAN NORMAL AIR
ACROSS THE ISLANDS ALLOWING FOR SUNNY SKIES AND LITTLE IF ANY
PRECIPITATION STATEWIDE TODAY AND TONIGHT. THE RIDGE WILL REMAIN
IN PLACE AS A LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONT PASS
BY FAR NORTH OF THE AREA THROUGH TOMORROW.

AS THIS SYSTEM MOVES TOWARD THE US MAINLAND...HIGH PRESSURE FROM
THE WEST WILL MOVE INTO THE CENTRAL PACIFIC AND STRENGTHEN AS
RIDGING ALOFT BUILDS. THE HIGH WILL CONTINUE TO STRENGTHEN WHILE
TRAVELING EASTWARD...REACHING 1036 MB NEAR 35N154W THURSDAY
MORNING. THIS WILL CAUSE A TIGHT PRESSURE GRADIENT ACROSS HAWAII
WILL RESULT IN THE TRADES BECOMING QUITE STRONG AND GUSTY BY LATE
TUESDAY AND CONTINUING INTO THE WEEKEND. THESE WINDS COULD SPUR
WIND ADVISORIES...POSSIBLY A WATCH OR WARNING FOR WINDY AREAS ACROSS
THE STATE AT TIMES. WILL CONTINUE TO MONITOR MODEL TRENDS FOR NOW
UNTIL THE EVENT TIME GETS CLOSER. THE HIGH WEAKENS SLIGHTLY FRIDAY
BUT THE STRONG TRADES WILL LIKELY CONTINUE THROUGH THE WEEKEND AS
THE HIGH SLIDES FROM A POSITION NORTH OF THE STATE TO NORTHEAST
OF THE STATE. THE TIGHT GRADIENT ACROSS THE ISLANDS SHOULD THEN
MAINTAIN THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

MODELS INDICATE FAIRLY DRY TRADE WINDS THROUGH THE WEEK BEFORE A
LINE OF ENHANCED MOISTURE INCREASES WINDWARD SHOWERS SATURDAY
AFTERNOON INTO SUNDAY. SHOWERS THAT DO OCCUR HAVE THE POTENTIAL OF
BLOWING OVER TO LEEWARD LOCATIONS AS THE MOISTURE RIDES THE STRONG
TRADE WINDS.

&&

.MARINE...
THE CURRENT NNW SWELL IS IN A VERY GRADUAL FADING TREND RIGHT NOW.
ALTHOUGH IT IS BELOW THE ADVISORY THRESHOLD IT WILL STILL CONTINUE
TO PRODUCE SIZEABLE AND DANGEROUS SURF ALONG MANY NORTH FACING
SHORES TODAY. THE NEXT INCOMING NNW SWELL WILL BEGIN FILLING
OVERNIGHT AND PRODUCE WIDESPREAD WARNING LEVEL SURF FOR NORTHERLY
EXPOSURES THROUGH TUESDAY NIGHT. THE SWELL HAS ENOUGH OF A
NORTHERLY COMPONENT THAT IT WILL CLIP AND WRAP INTO MANY AREAS
ALONG WINDWARD OAHU. KEPT MENTION OF 8 TO 12 FEET FOR THE WINDWARD
SIDE IN THE HIGH SURF ADVISORY...ALTHOUGH MANY AREAS WILL BE MUCH
SMALLER. DUE TO THE BROAD SWELL WINDOW...ESPECIALLY OF OF THE
OLAMANA ZONE...SOME AREAS AROUND KANEOHE MCBH MAY SEE SURF
EXCEEDING 12 FEET. HAVE TRIED TO REFLECT THIS IN THE ADVISORY
WORDING AND SURF FORECAST PRODUCT AS WELL SINCE THE WINDWARD ZONE
DOES HAVE NORTH FACING REEFS AND BEACHES. OTHERWISE...NORTH FACING
WINDWARD BIG ISLAND AND WEST SIDE OF OAHU WILL ALSO PULL IN SOME
SIZEABLE SURF POTENTIALLY REACHING THE 20 FOOT RANGE AT TIMES.

INTO THE WEEKEND...WINDWARD REEFS WILL SEE INCREASING SLOPPY
WINDSWELL AS TRADES RAMP UP. THERE IS ALSO A DECENT SHOT OF SOUTHERN
HEMISPHERE SWELL DUE ARRIVE TO KEEP SOUTH FACING SHORES IN WAIST TO
CHEST HIGH SURF WED-FRI. SOME AREAS WILL GO LARGER. AND AGAIN...MORE
NORTHWEST SWELL IS LINED UP FOR THE WEEKEND POSSIBLY HITTING THE
ADVISORY MARK AGAIN.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NORTH AND WEST
FACING SHORES OF NIIHAU AND KAUAI.

HIGH SURF WARNING FROM 6 PM THIS EVENING TO 6 PM HST TUESDAY FOR NORTH
AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND NORTH FACING
SHORES OAHU MOLOKAI AND MAUI.

HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 6 PM HST TUESDAY FOR
EAST AND WEST FACING SHORES OF OAHU...AND NORTH FACING SHORES OF
THE BIG ISLAND.

SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM HST WEDNESDAY
FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD
WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS.

&&

DISCUSSION...FOSTER
MARINE...DEJESUS

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:36 AM HSTSmall Craft AdvisoryHFO18 days

Nearby

High Surf Warnings in Hawaii, 2011Every high surf warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.